MAUDE Adverse Event Report: ZIMMER BIOMET, INC. VERSA-DIAL 46X18X53 HUM HEAD; EXTREMITIES, IMPLANT

ZIMMER BIOMET, INC. VERSA-DIAL 46X18X53 HUM HEAD; EXTREMITIES, IMPLANT
Model Number N/A
Medical Device Problem Code Migration (4003)
Health Effect - Clinical Code Tissue Damage (2104)
Date of Event 11/25/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).Concomitant medical products: item# pm0000279; lot# 237880; comp pat mat cnv glen collins.Item# cp0000235; lot# 236700; compr cnv e1 brg.Foreign report source: (b)(6).The product will not be returned to zimmer biomet for investigation.The investigation is in process.Once the investigation has been completed, a follow-up mdr will be submitted.Multiple mdr reports were filed for this event, please see associated reports: 0001825034-2020-04258.
 
Event or Problem Description
It was reported patient underwent a primary tsr.Subsequently, the patient developed a rotator cuff tear resulting in antero-superior migration of the humeral head resulting in the need for revision surgery to convert to reverse tsr.Attempts have been made and additional information on the reported event is unavailable at this time.No additional patient consequences were reported.
 
Event or Problem Description
No additional information was reported.
 
Additional Manufacturer Narrative
Visual examination of the provided pictures identified the explanted head and glenoid.No conclusions can be made regarding the product.Radiographs were provided and reviewed by a health care professional.Review of the available records identified the following: on the ap view, the humerus is superiorly subluxed/dislocated with respect to the glenoid base plate.On the axillary view, the humerus is moderately anteriorly subluxed with respect to the glenoid base plate.No malalignment is corroborated on the transscapular y-view.The bones are intact.The hardware demonstrates no fracture.Review of the device history record(s) identified no deviations or anomalies during manufacturing related to the reported event.A definitive root cause cannot be determined.It was noted by the surgeon that "he does not believe the implants were the cause of the revision surgery.At the time of the primary surgery, the patient¿s rotator cuff was intact.Over time, the patient has developed rotator cuff arthropathy causing a antero-superior subluxation of the humeral head requiring revision surgery to convert to a reverse shoulder replacement," however this was unable to be confirmed.If any further information is found which would change or alter any conclusions or information, a supplemental report will be filed accordingly.Zimmer biomet will continue to monitor for trends.

Brand Name
VERSA-DIAL 46X18X53 HUM HEAD
Common Device Name
EXTREMITIES, IMPLANT
Manufacturer (Section D)
ZIMMER BIOMET, INC.
56 e. bell drive
warsaw IN 46582
MDR Report Key10938499
Report Number0001825034-2020-04257
Device Sequence Number641981
Product Code HSD
UDI-Device Identifier00880304212220
UDI-Public(01)00880304212220
Combination Product (Y/N)N
Initial Reporter CountryAS
PMA/510(K) Number
K060716
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2017
Device Explanted Year2020
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 04/22/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/30/2025
Device Model NumberN/A
Device Catalogue Number113042
Device Lot Number599200
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 11/25/2020
Supplement Date Received by Manufacturer04/20/2021
Initial Report FDA Received Date12/03/2020
Supplement Report FDA Received Date04/22/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
N/A
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient Weight87